Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 45, NWS Memphis, TN

March 10, 2000Lafayette County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 10, 2000, 4:24 PM CST for Lafayette County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2000, 4:24 PM CST (22:24 UTC)
Expired
Mar 10, 2000, 4:55 PM CST
In force
31 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Lafayette County, MS

The radar

The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 2:00 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS54 KMEG 102224
SVRMEM
MSC071-102255-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CST FRI MAR 10 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI

* UNTIL 455 PM CST

* AT 422 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL 12 MILES SOUTHEAST OF OXFORD OR IN THE VICINITY OF
  DENMARK... MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAFAYETTE SPRINGS BY 430 PM CST

.SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.


N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:30 PM CST, 54 minutes earlier.

Area forecast discussion, Mar 10, 3:30 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CST FRI MAR 10 2000

SEVERE THUNDERSTORM EPISODE NOW IN PROGRESS. TRWS WILL BE MAINLY IN
MS...ALTHOUGH THERE COULD BE A FEW IN NE AR AND W TN LATER THIS
EVENING. THREAT FOR TRWS WILL CONTINUE UNTIL AROUND 9 AM. LARGE
HAIL MAIN PROBLEM. WILL BE JUST RAIN AFTER LOW GETS IN N AL...COMING
FROM WRAP AROUND WELL INTO THE DAY SAT. NOT REALLY EXPECTING SNOW IN
EXTREME NW PARTS OF CWA...ESPECIALLY RANDOLPH...LAWRENCE..GREENE...
AND CLAY CO IN AR.

NEXT BIG EVENT WILL BE A FREEZE COMING SAT NIGHT. UPPER 20S AND
LOWER 30S WHOLE CWA WILL BE ENOUGH TO HARM PEACHES THAT ARE
BLOOMING.

.MEM...SEVERE THUNDERSTORM WATCH IN NORTH MS UNTIL 7 PM.

In the hours before

Special weather statement, Mar 10, 10:30 AM CST, 5 hours 54 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>054-088>092-110000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CST FRI MAR 10 2000

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH
MISSISSIPPI...AND PORTIONS OF EAST ARKANSAS AND WEST TENNESSEE LATE
THIS AFTERNOON AND TONIGHT. THE AREA OF CONCERN IS GENERALLY SOUTH
OF A LINE FROM WYNNE ARKANSAS TO HUNTINGDON TENNESSEE. THIS INCLUDES
THE CITIES OF MEMPHIS AND JACKSON TENNESSEE AND CLARKSDALE...
OXFORD...AND TUPELO MISSISSIPPI.

A STATIONARY FRONT WAS DRAPED FROM NASHVILLE SOUTHWEST TO TUPELO AND
GREENVILLE MISSISSIPPI AND ON TO DALLAS TEXAS EARLY THIS MORNING. AS
A STORM SYSTEM MOVES OUT OF THE SOUTHERN ROCKIES LATER TODAY...LOW
PRESSURE WILL DEVELOP ALONG THE FRONT. THE LOW PRESSURE CENTER WILL
MOVE EAST ACROSS THE MID-SOUTH AREA OVERNIGHT TONIGHT. THUNDERSTORMS
WILL DEVELOP IN ADVANCE OF THE LOW PRESSURE CENTER IN THE MOIST...
UNSTABLE AIRMASS...AS WELL AS JUST NORTH OF THE FRONT.

THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY
OVER NORTH MISSISSIPPI. THE TIME OF GREATEST CONCERN IS AFTER 3 PM
THIS AFTERNOON THROUGH ABOUT 3 AM SATURDAY MORNING.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.
MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE
TELEVISI^ON OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 1:41 PM CSTSevere Thunderstorm WarningMEGLee, Union34 min
Mar 10, 2:04 PM CSTSevere Thunderstorm WarningMEGCalhoun51 min
Mar 10, 2:18 PM CSTSevere Thunderstorm WarningMEGLee32 min
Mar 10, 2:35 PM CSTSevere Thunderstorm WarningMEGPrentiss50 min
Mar 10, 3:09 PM CSTSevere Thunderstorm WarningMEGTishomingo31 min
Mar 10, 3:39 PM CSTSevere Thunderstorm WarningMEGLee36 min
Mar 10, 3:45 PM CSTSevere Thunderstorm WarningMEGMonroe35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.